EconPapers    
Economics at your fingertips  
 

Strategy-proofness and Pareto-efficiency in quasi-linear exchange economies

, Prabal (), , () and , ()
Additional contact information
, Prabal: Indian Statistical Institute, New Delhi
,: Indian Statistical Institute, Kolkata
,: Indian Statistical Institute, New Delhi

Authors registered in the RePEc Author Service: Manipushpak Mitra and Arunava Sen

Theoretical Economics, 2014, vol. 9, issue 2

Abstract: In this paper, we revisit a long-standing question on the structure of strategy-proof and Pareto-efficient social choice functions (SCFs) in classical exchange economies (Hurwicz (1972)). Using techniques developed by Myerson in the context of auction-design, we show that in a specific quasi-linear domain, every Pareto-efficient and strategy-proof SCF satisfying non-bossiness and a mild continuity property is dictatorial. The result holds for an arbitrary number of agents but the two-person version does not require either the non-bossiness or continuity assumptions. It also follows that the dictatorship conclusion holds on any superset of this domain. We also provide a minimum consumption guarantee result in the spirit of Serizawa and Weymark (2003).

Keywords: Exchange economies; strategy-proofness; Pareto-efficiency; dictatorship (search for similar items in EconPapers)
JEL-codes: C72 D51 D71 (search for similar items in EconPapers)
Date: 2014-05-16
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (21)

Downloads: (external link)
http://econtheory.org/ojs/index.php/te/article/viewFile/20140361/10810/325 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:the:publsh:1214

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Todd D. Sarver, Juuso Toikka, Rakesh Vohra, Pierre-Olivier Weill

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

 
Page updated 2025-04-02
Handle: RePEc:the:publsh:1214